Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Strongly asymptotically stable Frobenius-Perron operators


Author: Radu Zaharopol
Journal: Proc. Amer. Math. Soc. 128 (2000), 3547-3552
MSC (2000): Primary 47A35; Secondary 28D99, 37A30, 37A40, 47B38, 47B65
DOI: https://doi.org/10.1090/S0002-9939-00-05473-3
Published electronically: May 18, 2000
MathSciNet review: 1691011
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract:

Let $(X,\Sigma,\mu)$ be a $\sigma$-finite measure space and let $T : L^1(X,\Sigma,\mu) \to L^1(X,\Sigma,\mu)$ be a Frobenius-Perron operator.

In 1997 Bartoszek and Brown proved that if $T$ overlaps supports and if there exists $h \in L^1(X,\Sigma,\mu)$, $h > 0$ on $X$, such that $Th = h$, then $T$ is (strongly) asymptotically stable.

In the note we prove that instead of assuming that $h > 0$ on $X$, it is enough to assume that $h\geq 0$ and $h\neq 0$. More precisely, we prove that $T$ is asymptotically stable if and only if $T$ overlaps supports and there exists $h\in L^1(X,\Sigma,\mu)$, $h\geq 0$, $h\neq 0$, such that $Th=h$.


References [Enhancements On Off] (What's this?)

  • 1. M.A. Akcoglu and D. Boivin, Approximation of $L_p$-contractions by isometries, Canad. Math. Bull. 32 (1989), 360-364. MR 91b:47018
  • 2. W. Bartoszek and T. Brown, On Frobenius-Perron operators which overlap supports, Bull. Polish Acad. Sci. Math. 45 (1997), 17-24. MR 98i:47006
  • 3. S. Horowitz, Some limit theorems for Markov processes, Israel J. Math. 6 (1968), 107-118. MR 39:4930
  • 4. U. Krengel, Ergodic Theorems, Walter de Gruyter, Berlin, 1985. MR 87i:28001
  • 5. A. Lasota and M.C. Mackey, Chaos, Fractals and Noise, Springer, New York, 1994. MR 94j:58102
  • 6. M. Lin, Convergence of the iterates of a Markov operator, Z. Wahrscheinlichkeitstheorie verw. Geb. 29 (1974), 153-163. MR 51:1966
  • 7. R. Rudnicki, On asymptotic stability and sweeping for Markov operators, Bull. Polish Acad. Sci. Math. 43 (1995), 245-262. MR 97m:47041
  • 8. R. Zaharopol, A local zero-two law and some applications, submitted.

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 47A35, 28D99, 37A30, 37A40, 47B38, 47B65

Retrieve articles in all journals with MSC (2000): 47A35, 28D99, 37A30, 37A40, 47B38, 47B65


Additional Information

Radu Zaharopol
Affiliation: Department of Mathematical Sciences, Binghamton University (S.U.N.Y. at Binghamton), Binghamton, New York 13902-6000
Email: radu@math.binghamton.edu

DOI: https://doi.org/10.1090/S0002-9939-00-05473-3
Received by editor(s): November 11, 1997
Received by editor(s) in revised form: January 29, 1999
Published electronically: May 18, 2000
Dedicated: Dedicated to Professor Alexandra Bellow in celebration of her achievements in all the aspects of being that involve mathematics
Communicated by: Dale Alspach
Article copyright: © Copyright 2000 American Mathematical Society

American Mathematical Society